Can metformin cause severe diarrhea?
A: Yes, metformin can cause severe diarrhea, which is needless, since we can quickly prevent it. The issue is that our medical professionals far too often begin us with a dose that is far expensive and/or increase the dosage far to soon. Metformin is among the best drugs that we have for type 2 diabetes along with having few side effects. It is one of our most powerful drugs and is among the least costly too. Please see my short article about it and about how to increase the dosage at Metformin Forever.
Metformin is providing me diarrhea
Q: I was told by my Econ that I was diabetic on May 5,2011. I take a 1000mg of Metformin with
breakfast and another 1000 mg with supper. I’m having a problem of diarrea at least 4 times a week.
I see my Econ in a few weeks. My sugars at ranging between 160 and 125. I tests them
once in the morning like he said to do. I’m minimizing eating white bread and white pottoes
like he stated to do. I don’t eat pasta very much at all. Do you think that I need to ask my Econ to go insulin instead of metformin? My wife had the exact same problem and he alter her to insulin, her. Issue went away.
A: First of all, in order to get your bgs down further you need to restrict all carbs not simply the white ones. That means things like wheat bread, crackers and pasta along with fruits. As far as metformin in builds up in the system slowly and may take control of than a month to work. Also they make an extended version which is gentler on the stomach, you can ask your Endo for. Even if you change to insulin you will still need to see what you eat.
How can I stop the diarrhea caused by metformin?
Q: I was just diagnosed with diabetes. Last week my doctor prescribed metformin to me. I take one 500mg pill two times a day. I have been having diarrhea about 2 hours after each dose. Is this normal and will it disappear? I, also, take lisinopril for high blood pressure and a baby aspirin for heart security.
A: The most common side-effects of Metformin are feeling sick, diarrhea and abdominal pain. These symptoms do not generally last long.
If the side effects do not settle or become annoying talk with your doctor.
Your dosage might need to be minimized to permit your body to change.
Your doctor might consider changing you to an slow-release medication which may minimize diarrhea, since smaller sized amounts are taken in over the day rather than striking your system simultaneously.
Ensure you take metformin simply after a meal or with a treat.